Flash Flood, Douglas
- When
- May 24, 6:30 PM CST
- Where
- Douglas County, 1.17 mi SE of Cutter to 0.84 mi ENE of South Range
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 46.620, -91.950
County Road UU and Papano Road were both under water.
A cold front drifted east into the Superior WI area. Some thunderstorms associated with the front resulted in nearby rainfall reports as high as 3 to 4 1/2 inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
A cold front drifted east into the Superior WI area. Some thunderstorms associated with the front resulted in nearby rainfall reports as high as 3 to 4 1/2 inches. Some street flooding resulted in Superior WI.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at May 24, 5:58 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
658 PM CDT THU MAY 24 2012
.UPDATE...HAVE JUST UPDATED TO CANCEL THE SEVERE THUNDERSTORM
WATCH FOR NW WI...AS THE THREAT HAS NOW MOVED OUT OF THE AREA.
THAT LEAVES SOME URBAN AND SMALL STREAM FLOOD ADVISORIES AND THE
RIVER FLOOD PRODUCTS. SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO
GRADUALLY WIND DOWN OVERNIGHT.
&&
.PREV DISCUSSION... /ISSUED 648 PM CDT THU MAY 24 2012/
AVIATION.../0Z TAF ISSUANCE/
BAND OF SHOWERS AND THUNDERSTORMS HAVE MOVED EAST OF THE
TERMINALS. ANY LINGERING SHOWERS WILL BE LIGHT AND END EARLY.
CEILINGS WILL DROP TO MVFR RANGE AROUND 06Z. HAVE INCLUDED SOME
PATCHY FOG AT BRD AND DLH. VISIBILITIES MAY OCCASIONALLY DROP TO
IFR RANGE. MIGHT NEED TO ADD OTHER TAF LOCATIONS FOR THE NEXT
FORECAST PERIOD. EXPECT VFR CONDITIONS AFTER 14Z ACROSS ALL THE
AERODROMES.
PREV DISCUSSION... /ISSUED 636 PM CDT THU MAY 24 2012/
HAVE JUST UPDATED TO REMOVE THE WIND ADVISORY THAT WAS
IN EFFECT FOR IRON AND PRICE COUNTIES THROUGH 6 PM. HAVE ALSO
OPTED TO REMOVE THE FLOOD WATCH THAT WAS IN EFFECT FOR MUCH OF
EC AND NE MN THROUGH 7 PM. WE WILL CONTINUE TO HAVE SOME ISSUES
WITH ROAD CLOSURES DUE TO WASHOUTS AND WATER COVERED ROADS UNTIL
THE WATER SUBSIDES...BUT THE THREAT OF WHOLESALE AREAL FLOODING
HAS DIMINISHED. AS A RESULT...WE DID CANCEL THE FLOOD WATCH. URBAN
AND SMALL STREAM FLOOD ADVISORIES REMAIN IN EFFECT AT THIS TIME
AND WE HAVE JUST RECEIVED NEW REPORTS OF SOME ROAD CLOSURES IN
DOUGLAS COUNTY. TRIED TO STRESS THE IMPORTANCE OF DRIVING WITH
CAUTION AS NIGHT APPROACHES...AS SOME LESSER TRAVELED ROADS AND
DRIVEWAYS MAY NOT HAVE BEEN DISCOVERED OR REPORTED YET. DRIVING AT
NIGHT AFTER FLOODING WILL BE A THREAT OVERNIGHT FOR THIS REASON.
THE SEVERE THREAT WAS GRADUALLY DIMINISHING ACROSS NW WI...AND
HAVE PULLED FOUR COUNTIES OUT OF THE WATCH. THAT LEAVES IRON AND
PRICE COUNTIES IN THE WATCH.
PREV DISCUSSION... /ISSUED 417 PM CDT THU MAY 24 2012/
SHORT TERM...TWO MAJOR CONCERNS FOR THE SHORT TERM...FLOODING AND
SEVERE WEATHER.
AT 4 PM...NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE
THROUGH THE AREA. WE HAD SEEN SOME LOCALIZED FLOODING ACROSS THE
INTERSTATE 35 CORRIDOR UP TO DULUTH. IT LOOKS LIKE THE HEAVIEST
RAINFALL REPORT SO FAR WAS 4 INCHES NEAR HINCKLEY. COULD STILL SEE
SOME RISES THROUGH THE EVENING...AND WE HAVE ISSUED AN URBAN AND
SMALL STREAM FLOOD ADVISORY THROUGH 9 PM. WE ALSO HAVE THE FLOOD
WATCH CONTINUING THROUGH 7 PM. OF OTHER CONCERN IS THE POTENTIAL
FOR SEVERE THUNDERSTORMS IN NORTHERN WISCONSIN. THE STORMS WERE
GENERALLY NOT SEVERE AS OF 4 PM...BUT AS THE STORMS MOVE INTO THE
EASTERN COUNTIES...WE MAY SEE AN INCREASE IN SEVERE ACTIVITY YET
THIS EVENING. TEMPERATURES IN KPBH WERE IN THE MID 80S...WITH WIND
GUSTS INTO THE 45 MPH RANGE MIXING DOWN DUE TO PARTIAL SUNSHINE.
WILL ALSO CONTINUE THE WIND ADVISORY IN THE EASTERN TWO ZONES
THROUGH 6 PM.
AGAIN FOR TONIGHT...THE NEXT SEVERAL HOURS WILL BE MOST
DICEY...MONITORING THE SEVERE THREAT IN NORTHERN WISCONSIN AND THE
FLOODING POTENTIAL ELSEWHERE.
THE SHOWERS AND THUNDERSTORMS WILL PULL OFF TO THE NORTH AND EAST
OVERNIGHT...WITH JUST SOME LINGERING SHOWERS ACROSS THE NORTH ON
FRIDAY.
RETURN FLOW ALREADY BEGINS BY FRIDAY NIGHT...WITH SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS SOUTHERN MINNESOTA AND WISCONSIN
NORTH OF A WARM FRONT NEAR THE IOWA BORDER.
LONG TERM...[SATURDAY - WEDNESDAY]
THIS WEEKEND IS LOOKING WET AS LOW PRESSURE MOVES INTO THE NORTHERN
PLAINS AND A WARM FRONT LIFTS INTO THE UPPER MIDWEST. THE NORTHLAND
WILL LIKELY GET RAIN SHOWERS SATURDAY NIGHT...MAYBE SOME THUNDER
ACROSS THE SOUTHERN FA. SUNDAY AND SUNDAY NIGHT LOOK MUCH MORE
ACTIVE...WITH POTENTIAL SEVERE WEATHER...AS A WARM FRONT LIFTS INTO
THE NORTHLAND. THERE SHOULD THEN BE A COOLING TREND MONDAY AND
TUESDAY ALONG WITH POTENTIAL LIGHT RAIN SHOWERS AS COOL WESTERLY
FLOW DEVELOPS IN THE WAKE OF A PASSING LOW PRESSURE SYSTEM. THE
MODELS LOSE AGREEMENT FOR WEDNESDAY...BUT HIGH PRESSURE MAY PROVIDE
DRY WEATHER FOR THE NORTHLAND.
&&
.POINT TEMPS/POPS...
DLH 48 64 44 53 / 70 10 20 60
INL 44 57 37 61 / 70 20 10 30
BRD 47 65 46 61 / 30 10 30 60
HYR 49 70 47 66 / 80 10 30 60
ASX 50 67 45 55 / 90 10 20 60
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM CDT FRIDAY FOR LSZ121-
141-142-146>148.
SMALL CRAFT ADVISORY FROM 1 AM TO 4 PM CDT FRIDAY FOR LSZ140.
&&
SHORT TERM...DAPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 705 PM CDT THU MAY 24 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-251030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 705 PM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL GRADUALLY DECREASE AS THE NIGHT WEARS ON. THE THREAT OF SEVERE THUNDERSTORMS APPEARS TO HAVE MOVED EAST OF THE REGION. THE MAIN THREAT NOW OVERNIGHT WILL BE THE LINGERING EFFECTS OF THE HEAVY RAINFALL...AS THERE ARE SOME WASHED OUT ROADS AND CLOSED ROADS. BE SURE TO DRIVE WITH CAUTION OVERNIGHT...AND FLOOD PRODUCTS REMAIN IN EFFECT. SEE THE LATEST FLOOD PRODUCTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. SOME OF THE STORMS COULD BE SEVERE SATURDAY NIGHT THROUGH SUNDAY EVENING OVER THE NORTHLAND. RIVER LEVELS ARE EXPECTED TO RISE OVER MUCH OF THE NORTHLAND FRIDAY INTO THE WEEKEND. THE MISSISSIPPI RIVER NEAR AITKIN IS FORECAST TO RISE ABOVE FLOOD STAGE THIS WEEKEND...SO STAY TUNED TO LATER FORECASTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LSZ121-140>148-251030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 705 PM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR PORTIONS OF WESTERN LAKE SUPERIOR STARTING AROUND MIDNIGHT TONIGHT. SEE THE LATEST MARINE PRODUCTS FOR MORE INFORMATION. THERE WILL ALSO BE SOME LINGERING THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY WILL CONTINUE THROUGH THE MORNING FOR PORTIONS OF WESTERN LAKE SUPERIOR. SEE THE LATEST MARINE PRODUCTS FOR DETAILED INFORMATION. THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY THROUGH SUNDAY EVENING. THE STORMS SATURDAY NIGHT INTO SUNDAY EVENING COULD BE SEVERE. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
537 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HEAVY RAIN TRADE LAKE 45.69N 92.59W
05/24/2012 M3.00 INCH BURNETT WI TRAINED SPOTTER
TWO DAY TOTAL.
&&
GRANINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
552 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 W PRENTICE 45.54N 90.35W
05/24/2012 PRICE WI TRAINED SPOTTER
TWO 10 INCH DIAMETER TREES DOWN ON HIGHWAY 8
&&
GRANINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
601 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 4 S BRUNO 46.22N 92.67W
05/24/2012 M3.59 INCH PINE MN TRAINED SPOTTER
STORM TOTAL
&&
KKPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
613 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN 2 SW HINCKLEY 45.99N 92.97W
05/24/2012 M4.00 INCH PINE MN TRAINED SPOTTER
STORM TOTAL THUS FAR.
0449 PM HEAVY RAIN SHELL LAKE 45.74N 91.90W
05/24/2012 M3.50 INCH WASHBURN WI TRAINED SPOTTER
STORM TOTAL THUS FAR
0450 PM HEAVY RAIN 4 N GRANTSBURG 45.84N 92.68W
05/24/2012 M3.60 INCH BURNETT WI TRAINED SPOTTER
SINCE 9 PM LAST NIGHT
0512 PM HEAVY RAIN DULUTH 46.78N 92.12W
05/24/2012 M2.99 INCH ST. LOUIS MN MESONET
WLSSD PLANT IN WEST DULUTH. TWO DAY TOTAL. STILL RAINING.
0512 PM HEAVY RAIN SCANLON 46.71N 92.43W
05/24/2012 M3.46 INCH CARLTON MN MESONET
WLSSD SITE. TWO DAY TOTAL AS OF 500 PM. STILL RAINING.
0512 PM HEAVY RAIN WRENSHALL 46.62N 92.38W
05/24/2012 M2.68 INCH CARLTON MN MESONET
WLSSD SITE. TWO DAY TOTAL. STILL RAINING.
0512 PM HEAVY RAIN 3 NW SANDSTONE 46.16N 92.91W
05/24/2012 M3.00 INCH PINE MN TRAINED SPOTTER
MEASURED BETWEEN SANDSTONE AND FINLAYSON.
0533 PM HEAVY RAIN TRADE LAKE 45.69N 92.59W
05/24/2012 M3.00 INCH BURNETT WI TRAINED SPOTTER
TWO DAY TOTAL.
0545 PM TSTM WND DMG 3 W PRENTICE 45.54N 90.35W
05/24/2012 PRICE WI TRAINED SPOTTER
TWO 10 INCH DIAMETER TREES DOWN ON HIGHWAY 8
0600 PM HEAVY RAIN 4 S BRUNO 46.22N 92.67W
05/24/2012 M3.59 INCH PINE MN TRAINED SPOTTER
STORM TOTAL
0605 PM HEAVY RAIN WEBSTER 45.88N 92.36W
05/24/2012 M2.95 INCH BURNETT WI TRAINED SPOTTER
TWO DAY TOTAL - OAKLAND TOWNSHIP
&&
GRANINGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
625 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM HEAVY RAIN 12 N GRAND RAPIDS 47.40N 93.52W
05/24/2012 E1.00 INCH ITASCA MN TRAINED SPOTTER
1 INCH FELL SINCE 245 AM ON THE 23RD.
0700 AM HEAVY RAIN BRAINERD 46.35N 94.19W
05/24/2012 M1.26 INCH CROW WING MN ASOS
24 HR TOTAL
0700 AM HEAVY RAIN 5 NW DULUTH 46.83N 92.19W
05/24/2012 M1.83 INCH ST. LOUIS MN ASOS
24 HR TOTAL FROM DULUTH INTERNATIONAL AIRPORT
0700 AM HEAVY RAIN 12 N GRAND RAPIDS 47.40N 93.52W
05/24/2012 M1.00 INCH ITASCA MN TRAINED SPOTTER
0721 AM HEAVY RAIN 3 NE NISSWA 46.53N 94.25W
05/24/2012 M2.00 INCH CROW WING MN CO-OP OBSERVER
0735 AM HEAVY RAIN FINLAND 47.41N 91.25W
05/24/2012 M1.15 INCH LAKE MN TRAINED SPOTTER
WOLF RIDGE LEARNING CENTER
0800 AM HEAVY RAIN 7 SE GRAND RAPIDS 47.16N 93.42W
05/24/2012 M1.78 INCH ITASCA MN TRAINED SPOTTER
0800 AM HEAVY RAIN ASKOV 46.19N 92.78W
05/24/2012 M1.46 INCH PINE MN TRAINED SPOTTER
0800 AM HEAVY RAIN SWAN RIVER 47.09N 93.20W
05/24/2012 M1.77 INCH ITASCA MN TRAINED SPOTTER
0800 AM HEAVY RAIN PINE RIVER 46.72N 94.40W
05/24/2012 M1.97 INCH CASS MN CO-OP OBSERVER
MEASURED AT PINE RIVER DAM
0800 AM HEAVY RAIN SUPERIOR 46.70N 92.06W
05/24/2012 M1.28 INCH DOUGLAS WI CO-OP OBSERVER
0830 AM HEAVY RAIN 2 SW HINCKLEY 45.99N 92.97W
05/24/2012 M3.30 INCH PINE MN TRAINED SPOTTER
0830 AM HEAVY RAIN BREEZY POINT 46.60N 94.22W
05/24/2012 M2.20 INCH CROW WING MN TRAINED SPOTTER
0840 AM HEAVY RAIN WRENSHALL 46.62N 92.38W
05/24/2012 M2.22 INCH CARLTON MN TRAINED SPOTTER
0900 AM HEAVY RAIN ELY 47.91N 91.85W
05/24/2012 M1.43 INCH ST. LOUIS MN CO-OP OBSERVER
ELY USFS
0241 PM HAIL 2 SE WINTER 45.80N 90.98W
05/24/2012 M0.50 INCH SAWYER WI CO-OP OBSERVER
0350 PM HEAVY RAIN 2 SW HINCKLEY 45.99N 92.97W
05/24/2012 M4.00 INCH PINE MN TRAINED SPOTTER
STORM TOTAL THUS FAR.
0449 PM HEAVY RAIN SHELL LAKE 45.74N 91.90W
05/24/2012 M3.50 INCH WASHBURN WI TRAINED SPOTTER
STORM TOTAL THUS FAR
0450 PM HEAVY RAIN 4 N GRANTSBURG 45.84N 92.68W
05/24/2012 M3.60 INCH BURNETT WI TRAINED SPOTTER
SINCE 9 PM LAST NIGHT
0512 PM HEAVY RAIN DULUTH 46.78N 92.12W
05/24/2012 M2.99 INCH ST. LOUIS MN MESONET
WLSSD PLANT IN WEST DULUTH. TWO DAY TOTAL. STILL RAINING.
0512 PM HEAVY RAIN SCANLON 46.71N 92.43W
05/24/2012 M3.46 INCH CARLTON MN MESONET
WLSSD SITE. TWO DAY TOTAL AS OF 500 PM. STILL RAINING.
0512 PM HEAVY RAIN WRENSHALL 46.62N 92.38W
05/24/2012 M2.68 INCH CARLTON MN MESONET
WLSSD SITE. TWO DAY TOTAL. STILL RAINING.
0512 PM HEAVY RAIN 3 NW SANDSTONE 46.16N 92.91W
05/24/2012 M3.00 INCH PINE MN TRAINED SPOTTER
MEASURED BETWEEN SANDSTONE AND FINLAYSON.
0533 PM HEAVY RAIN TRADE LAKE 45.69N 92.59W
05/24/2012 M3.00 INCH BURNETT WI TRAINED SPOTTER
TWO DAY TOTAL.
0545 PM TSTM WND DMG 3 W PRENTICE 45.54N 90.35W
05/24/2012 PRICE WI TRAINED SPOTTER
TWO 10 INCH DIAMETER TREES DOWN ON HIGHWAY 8
0600 PM HEAVY RAIN 4 S BRUNO 46.22N 92.67W
05/24/2012 M3.59 INCH PINE MN TRAINED SPOTTER
STORM TOTAL
0605 PM HEAVY RAIN WEBSTER 45.88N 92.36W
05/24/2012 M2.95 INCH BURNETT WI TRAINED SPOTTER
TWO DAY TOTAL - OAKLAND TOWNSHIP
&&
BTENTINGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
626 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM HEAVY RAIN 12 N GRAND RAPIDS 47.40N 93.52W
05/24/2012 E1.00 INCH ITASCA MN TRAINED SPOTTER
1 INCH FELL SINCE 245 AM ON THE 23RD.
0700 AM HEAVY RAIN 5 NW DULUTH 46.83N 92.19W
05/24/2012 M1.83 INCH ST. LOUIS MN ASOS
24 HR TOTAL FROM DULUTH INTERNATIONAL AIRPORT
0700 AM HEAVY RAIN BRAINERD 46.35N 94.19W
05/24/2012 M1.26 INCH CROW WING MN ASOS
24 HR TOTAL
0700 AM HEAVY RAIN 12 N GRAND RAPIDS 47.40N 93.52W
05/24/2012 M1.00 INCH ITASCA MN TRAINED SPOTTER
0721 AM HEAVY RAIN 3 NE NISSWA 46.53N 94.25W
05/24/2012 M2.00 INCH CROW WING MN CO-OP OBSERVER
0735 AM HEAVY RAIN FINLAND 47.41N 91.25W
05/24/2012 M1.15 INCH LAKE MN TRAINED SPOTTER
WOLF RIDGE LEARNING CENTER
0800 AM HEAVY RAIN SUPERIOR 46.70N 92.06W
05/24/2012 M1.28 INCH DOUGLAS WI CO-OP OBSERVER
0800 AM HEAVY RAIN 7 SE GRAND RAPIDS 47.16N 93.42W
05/24/2012 M1.78 INCH ITASCA MN TRAINED SPOTTER
0800 AM HEAVY RAIN ASKOV 46.19N 92.78W
05/24/2012 M1.46 INCH PINE MN TRAINED SPOTTER
0800 AM HEAVY RAIN SWAN RIVER 47.09N 93.20W
05/24/2012 M1.77 INCH ITASCA MN TRAINED SPOTTER
0800 AM HEAVY RAIN PINE RIVER 46.72N 94.40W
05/24/2012 M1.97 INCH CASS MN CO-OP OBSERVER
MEASURED AT PINE RIVER DAM
0830 AM HEAVY RAIN BREEZY POINT 46.60N 94.22W
05/24/2012 M2.20 INCH CROW WING MN TRAINED SPOTTER
0830 AM HEAVY RAIN 2 SW HINCKLEY 45.99N 92.97W
05/24/2012 M3.30 INCH PINE MN TRAINED SPOTTER
0840 AM HEAVY RAIN WRENSHALL 46.62N 92.38W
05/24/2012 M2.22 INCH CARLTON MN TRAINED SPOTTER
0900 AM HEAVY RAIN ELY 47.91N 91.85W
05/24/2012 M1.43 INCH ST. LOUIS MN CO-OP OBSERVER
ELY USFS
0241 PM HAIL 2 SE WINTER 45.80N 90.98W
05/24/2012 M0.50 INCH SAWYER WI CO-OP OBSERVER
0350 PM HEAVY RAIN 2 SW HINCKLEY 45.99N 92.97W
05/24/2012 M4.00 INCH PINE MN TRAINED SPOTTER
STORM TOTAL THUS FAR.
0449 PM HEAVY RAIN SHELL LAKE 45.74N 91.90W
05/24/2012 M3.50 INCH WASHBURN WI TRAINED SPOTTER
STORM TOTAL THUS FAR
0450 PM HEAVY RAIN 4 N GRANTSBURG 45.84N 92.68W
05/24/2012 M3.60 INCH BURNETT WI TRAINED SPOTTER
SINCE 9 PM LAST NIGHT
0512 PM HEAVY RAIN DULUTH 46.78N 92.12W
05/24/2012 M2.99 INCH ST. LOUIS MN MESONET
WLSSD PLANT IN WEST DULUTH. TWO DAY TOTAL. STILL RAINING.
0512 PM HEAVY RAIN WRENSHALL 46.62N 92.38W
05/24/2012 M2.68 INCH CARLTON MN MESONET
WLSSD SITE. TWO DAY TOTAL. STILL RAINING.
0512 PM HEAVY RAIN SCANLON 46.71N 92.43W
05/24/2012 M3.46 INCH CARLTON MN MESONET
WLSSD SITE. TWO DAY TOTAL AS OF 500 PM. STILL RAINING.
0512 PM HEAVY RAIN 3 NW SANDSTONE 46.16N 92.91W
05/24/2012 M3.00 INCH PINE MN TRAINED SPOTTER
MEASURED BETWEEN SANDSTONE AND FINLAYSON.
0533 PM HEAVY RAIN TRADE LAKE 45.69N 92.59W
05/24/2012 M3.00 INCH BURNETT WI TRAINED SPOTTER
TWO DAY TOTAL.
0545 PM TSTM WND DMG 3 W PRENTICE 45.54N 90.35W
05/24/2012 PRICE WI TRAINED SPOTTER
TWO 10 INCH DIAMETER TREES DOWN ON HIGHWAY 8
0600 PM HEAVY RAIN 4 S BRUNO 46.22N 92.67W
05/24/2012 M3.59 INCH PINE MN TRAINED SPOTTER
STORM TOTAL
0605 PM HEAVY RAIN WEBSTER 45.88N 92.36W
05/24/2012 M2.95 INCH BURNETT WI TRAINED SPOTTER
TWO DAY TOTAL - OAKLAND TOWNSHIP
&&
BTENTINGThe Duluth radar (KDLH), 31 km away, was scanning. The volume nearest the first event began at 00:28 UTC.
1 flash flood. Local standard time, as filed.
County Road UU and Papano Road were both under water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2012Every state in 2012This day in weather historyWarnings in Wisconsin, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381157.